Texas, 2009Heavy Snow in Texas, December 1 to 2, 2009
December 1 to 2, 2009 · NWS SJT · 1 event in 1 county or zone
An upper level low pressure system dumped a small band of heavy snow across Callahan County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system dumped a small band of heavy snow across Callahan County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 1, 9:46 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 1, 9:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CST TUE DEC 1 2009
.UPDATE...
ONLY MADE SOME MINOR TWEAKS TO THE FORECAST FOR TONIGHT. SEE
DISCUSSION BELOW.
.DISCUSSION...
A BAND OF SNOW HAS SET UP ALONG A DEFORMATION ZONE ON THE
NORTHWEST SIDE OF THE UPPER LOW THAT IS NOW CENTERED NEAR SAN
ANGELO AS OF 930 PM. THIS BAND IS NOW LOCATED OVER LUBBOCK AND
SOME LIGHT ACCUMULATION OF UP TO AN INCH HAS BEEN REPORTED TO THE
WEST AND SOUTH OF THE CITY. ANOTHER BAND OF PRECIP HAS DEVELOPED
FROM NEAR COLEMAN NORTHWEST TO ABILENE AND THEN WEST TO SNYDER. IT
IS UNCLEAR WHETHER THIS BAND WILL BE THE EVENTUAL REPLACEMENT TO
THE ONE FARTHER WEST AND NORTH. THIS BAND SEEMS TO BE CO-LOCATED
WITH THE STRONGEST PV ADVECTION IN THE RUC ANALYSIS AND IS NEARLY
STATIONARY. THE 00Z NAM AND 21Z SREF DISSIPATE THE BAND OVER W TX
AND THE SOUTH PLAINS...WHILE THE 00Z NAM DOES SHOW SOME HINT OF
THE BAND THAT HAS RECENTLY DEVELOPED OVER THE SAN ANGELO CWA. OBS
OUT OF ABILENE AND SNYDER INDICATE THAT RAIN IS THE PRIMARY PRECIP
TYPE WITH THE BAND OVER WEST CENTRAL TX. HOWEVER...AS THE NIGHT
CONTINUES AND TEMPS CONTINUE TO FALL TO AROUND 35 OR JUST
BELOW...SNOW WILL LIKELY BEGIN TO MIX IN. THERE MAY BE SOME LIGHT
ACCUMULATION ON ELEVATED AND GRASSY SURFACES...HOWEVER...WITH AIR
AND GROUND TEMPS REMAINING ABOVE FREEZING THE IMPACT TO TRAVEL
WILL BE MINIMAL. FOR THIS REASON WILL NOT ISSUE AN ADVISORY AT
THIS POINT.
THE PRECIP SHOULD COME TO AN END RATHER QUICKLY ON WEDNESDAY AS
THE UPPER LOW PULLS AWAY.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 34 45 29 39 25 / 60 20 0 10 30
SAN ANGELO 34 48 30 39 27 / 20 10 0 10 30
JUNCTION 34 52 32 45 32 / 20 10 10 10 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 1, 3:56 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CST TUE DEC 1 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
356 PM CST TUE DEC 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIXTURE OF LIGHT RAIN AND SNOW WILL BE POSSIBLE DURING THE
OVERNIGHT HOURS...MAINLY OVER THE CONCHO VALLEY...HEARTLAND AND
THE BIG COUNTRY...AS MOISTURE WRAPS AROUND AN UPPER LEVEL STORM
SYSTEM. NO OR ONLY LIGHT ACCUMULATION IS EXPECTED. WITH OVERNIGHT
LOWS EXPECTED TO REMAIN JUST ABOVE FREEZING... ICING POTENTIAL ON
ROADWAYS WILL BE LOW. HOWEVER...A FEW SLICK SPOTS MAY DEVELOP ON
BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA
THURSDAY NIGHT INTO FRIDAY AS AN UPPER DISTURBANCE MOVES EAST
ACROSS THE AREA. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Snow, Callahan
- When
- December 1, 10:00 PM CST to December 2, 10:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
A snowfall amount of 5.5 inches was reported 12 miles south of Baird. Otherwise, 2 to 3 inches of snow was reported across Callahan County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Texas, December 1 to 2, 2009$200,000 · 9 events
- Drought in Colorado, December 1 to 31, 200918 events
- Drought in Texas, December 1 to 31, 200914 events
- Drought in California, December 1 to 31, 200911 events
- Drought in Hawaii, December 1 to 31, 20099 events
- Drought in Wisconsin, December 1 to 31, 20096 events
- Drought in Utah, December 1 to 31, 20096 events
- Winter Storm and Winter Weather in Texas, December 1, 20094 events
- Drought in Texas, December 1 to 21, 20093 events
- Winter Storm in New Mexico, December 1, 20093 events
- Heavy Snow in New Mexico, December 1, 20093 events
- Heavy Snow in New Mexico, December 1, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205712.